Missouri, 2001Heat in Missouri, July 6 to 8, 2001
July 6 to 8, 2001 · NWS EAX · 37 events in 37 counties and zones
Oppressive heat and humidity covered all of northwest Missouri between July 6th and July 8th. combined to produce heat indices as high as 115 degrees.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Oppressive heat and humidity covered all of northwest Missouri between July 6th and July 8th. Afternoon highs in the 90's combined with dewpoints as high as 80 degrees...combined to produce heat indices as high as 115 degrees. A 47 year old Clay county male and 68 year old Jackson county male died of heat related causes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 6, 1:25 AM CST, 10 hours 35 minutes earlier.
Area forecast discussion, Jul 6, 1:25 AM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 AM CDT FRI JUL 6 2001
HEAT WILL BE THE MAIN WX TOPIC/CONCERN THRU THE WEEKEND. HOT H8
TEMPS PROGD TO SPREAD ACRS CWA TDY...RANGING FM 21-24C. CURRENT LOW
DWPT AIR DRAWN IN ON ELY LLVL WINDS WILL BE REPLACED BY SLY FLOW AND
INCRG MSTR. PREFER WRMR FWC GUID AND MESO ETA TEMPS TDY AND ETA/MESO
ETA ON SAT. HEAT INDICES IN WRN MO SHUD RCH ARND 100F. BAND OF MID
LVL MSTR PROGD TO MOV FM ERN KS THRU CWA TDY BUT ONLY EXPC SCT AC.
WK SFC FNT FM NRN AR INTO CNTRL KS DFCLT TO LOC. MODELS HINT AT A
WRMFNT RETURNING THRU WRN MO THIS AFTN AND INTO NE MO THIS EVE.
COULD SEE ISOLD CNVTN FORM NE OF WRMFNTLT THIS AFTN/EVE ON LIP OF
MID LVL CAP. HWVR...WILL NOT MENTION IN ZONES DUE TO LOW RISK AND
LIMITED COVERAGE.
HOTTEST TEMPS OF THE SEASON FCST FOR SAT WITH AMBIENT TEMPS IN
MID/UPR 90S AND HEAT INDICES FM 100 IN NE MO TO 107 NR MO/KS BDR.
WILL MENTION THIS IN ZFP TEXT. MID SHFT WILL NEED TO CONSIDER HEAT
ADV FOR AT LEAST WRN CWA ON SAT...AND AGAIN ON SUN. VERY WRM CAPPING
H7 TEMPS WILL LIKELY SUPPRESS ALL BUT CI CLDNS THRU THE WEEKEND.
SOME CONCERN CNVTN COULD AFFECT NE MO SAT NGT AS CDFNT BACKDOORS
INTO NE AND NC MO. SHUD SEE SCT TSTMS ROLL SE ACRS IA SAT EVE ON NRN
EDGE OF MID LVL CAP. INCRG NWLY FLOW ALOFT COULD SEND STORMS INTO NE
MO OVERNIGHT. FEEL NGM TOO FAR S IN MOVG FNT AS MID/UPR LVL HI WILL
BE QUIRTE DFCLT TO DISLODGE.
NO CHGS PLANNED IN EXTDD FCST.
.EAX...
KS...NONE.
MO...NONE.
JULY
In the hours before
Special weather statement, Jul 6, 12:00 PM CST, 0 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI JUL 6 2001
...HEAT ADVISORY IS IN EFFECT FOR ALL BUT NORTH CENTRAL MISSOURI
THROUGH SATURDAY...
...NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...
FORECAST: A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY...WEST OF A
LINE FROM ALBANY TO KINGSTON TO SEDALIA. THIS INCLUDES THE KANSAS
CITY AND ST JOSEPH AREAS. HEAT INDICES WILL CLIMB TO BETWEEN 103 AND
108 WITHIN THIS AREA.
DISCUSSION: HOT TEMPERATURES ARE EXPECTED TODAY AS HIGH PRESSURE
BUILDS IN THE UPPER ATMOSPHERE. THE HOT TEMPERATURES IN COMBINATION
WITH HIGH MOISTURE CONTENT IN THE AIR...WILL ALLOW HEAT INDICES TO
EXCEED ADVISORY CRITERIA.
OUTLOOK: THE HIGH HEAT AND HUMIDITY WILL EXPAND NORTHEAST AND LAST
THROUGH MUCH OF THE WEEKEND. A BREAK IN THE HEAT IS POSSIBLE EARLY
NEXT WEEK WITH A CHANCE OF THUNDERSTORMS.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.
DB
Heat, Adair
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Adair forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Heat, Andrew
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Andrew forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Heat, Atchison
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Atchison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Heat, Bates
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Bates forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.257, -94.340 (the zone’s center; the record gives no point)
Heat, Buchanan
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Heat, Caldwell
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Caldwell forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Heat, Carroll
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Heat, Cass
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Cass forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.647, -94.355 (the zone’s center; the record gives no point)
Heat, Chariton
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Chariton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Heat, Clay
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Clay forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Heat, Clinton
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Clinton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Heat, Cooper
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Cooper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Heat, Daviess
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Heat, De Kalb
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- De Kalb forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Heat, Gentry
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Gentry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Heat, Grundy
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Heat, Harrison
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Harrison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Heat, Henry
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
Heat, Holt
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Holt forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.094, -95.215 (the zone’s center; the record gives no point)
Heat, Howard
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Howard forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Heat, Jackson
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Jackson forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Heat, Johnson
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
Heat, Lafayette
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Lafayette forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Heat, Linn
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Linn forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Heat, Livingston
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Heat, Macon
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Macon forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Heat, Mercer
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.422, -93.569 (the zone’s center; the record gives no point)
Heat, Nodaway
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Nodaway forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Heat, Pettis
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Pettis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.728, -93.285 (the zone’s center; the record gives no point)
Heat, Platte
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Platte forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Heat, Putnam
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Heat, Randolph
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Randolph forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Heat, Ray
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Ray forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Heat, Saline
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Heat, Schuyler
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Heat, Sullivan
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Sullivan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Heat, Worth
- When
- July 6, 12:00 PM CST to July 8, 2:00 PM CST
- Where
- Worth forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.479, -94.422 (the zone’s center; the record gives no point)
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Clay | 2001-07-07 | 47 | Male | Permanent Home | Direct |
| Heat, Jackson | 2001-07-07 | 68 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, July 6, 200139 injured · $8.8 million · F2 · 2 events
- Lightning Strike in California, July 6, 20011 injured · $840,000 · 1 event
- Flash Flood in California, July 6, 2001$1.2 million · 1 event
- Damaging Wind in Louisiana, July 6, 2001$250,000 · 65 kt wind · 1 event
- Damaging Wind in California, July 6, 2001$200,000 · 60 kt wind · 1 event
- Damaging Wind in Florida, July 6, 2001$150,000 · 1 event
- Lightning Strike in California, July 6, 2001$25,000 · 1 event
- Flood in California, July 6, 2001$25,000 · 1 event
- Flood in California, July 6, 2001$20,000 · 1 event
- Damaging Wind in Louisiana, July 6, 2001$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Mississippi, July 6, 2001$15,000 · 0.75 in hail · 2 events
- Rip Current in Guam, July 6, 20011 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258466, 5258467, 5258468, 5258469, 5258470, 5258471, 5258472, 5258473, 5258474, 5258475, 5258476, 5258477, 5258478, 5258479, 5258480, 5258481, 5258482, 5258483, 5258484, 5258485, 5258486, 5258487, 5258488, 5258489, 5258490, 5258491, 5258492, 5258493, 5258494, 5258495, 5258496, 5258497, 5258498, 5258499, 5258500, 5258501, 5258502.